In this paper we review the relevant literature on mathematical optimiza- tion with logical implications, i.e., where constraints can be either active or disabled depending on logical conditions to hold. In the case of convex functions, the theory of disjunctive programming allows one to formulate these logical implications as convex nonlinear programming problems in a space of variables lifted with respect to its origi- nal dimension. We concentrate on the attempt of avoiding the issue of dealing with large NLPs. In particular, we review some existing results that allow to work in the original space of variables for two relevant special cases where the disjunctions corresponding to the logical implications have two terms. Then, we significantly extend these spe- cial cases in two different directions, one involving more general convex sets and the other with disjunctions involving three terms. Computational experiments comparing disjunctive programming formulations in the original space of variables with straight- forward bigM ones show that the former are computationally viable and promising.

On mathematical programming with indicator constraints / Pierre Bonami; Andrea Lodi; Andrea Tramontani; Sven Wiese. - In: MATHEMATICAL PROGRAMMING. - ISSN 0025-5610. - STAMPA. - 151:(2015), pp. 191-223. [10.1007/s10107-015-0891-4]

On mathematical programming with indicator constraints

LODI, ANDREA
;
WIESE, SVEN
2015

Abstract

In this paper we review the relevant literature on mathematical optimiza- tion with logical implications, i.e., where constraints can be either active or disabled depending on logical conditions to hold. In the case of convex functions, the theory of disjunctive programming allows one to formulate these logical implications as convex nonlinear programming problems in a space of variables lifted with respect to its origi- nal dimension. We concentrate on the attempt of avoiding the issue of dealing with large NLPs. In particular, we review some existing results that allow to work in the original space of variables for two relevant special cases where the disjunctions corresponding to the logical implications have two terms. Then, we significantly extend these spe- cial cases in two different directions, one involving more general convex sets and the other with disjunctions involving three terms. Computational experiments comparing disjunctive programming formulations in the original space of variables with straight- forward bigM ones show that the former are computationally viable and promising.
2015
On mathematical programming with indicator constraints / Pierre Bonami; Andrea Lodi; Andrea Tramontani; Sven Wiese. - In: MATHEMATICAL PROGRAMMING. - ISSN 0025-5610. - STAMPA. - 151:(2015), pp. 191-223. [10.1007/s10107-015-0891-4]
Pierre Bonami; Andrea Lodi; Andrea Tramontani; Sven Wiese
File in questo prodotto:
File Dimensione Formato  
PP - OnMathematicalProgrammingWithI.pdf

Open Access dal 21/03/2016

Tipo: Postprint
Licenza: Licenza per accesso libero gratuito
Dimensione 572.95 kB
Formato Adobe PDF
572.95 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11585/483566
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 66
  • ???jsp.display-item.citation.isi??? 59
social impact